MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 4F RADIOLOGY BT DL (WITH HYDRO-GLIDE INSERTION STYLET); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 4F RADIOLOGY BT DL (WITH HYDRO-GLIDE INSERTION STYLET); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refs0020 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same complainant.
 
Event or Problem Description
It was reported "patient came to clinic and ¿was bleeding from the picc¿.Per parent-red lumen not working.On assessment- the red lumen is cracked at the connection of the tubing to the red hub.The line was open, but able to secure with clamp above the break.Patient¿s mom noted the red.It was stated that the line was removed and replaced.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damage extension leg tubing is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc sv catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.A large split was observed in the extension leg tubing of the red lumen just within the distal end of the luer hub.A microscopic observation revealed the fracture surfaces of the split were flat but rough and exhibited cracks/fissures and beach marks, which are suggestive of material fatigue.However, the exact cause of the split observed in the returned sample is unknown.Possible contributing factors include excessive pulling, twisting, and manipulation of the luer connector hub and/or extension leg.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SV 4F RADIOLOGY BT DL (WITH HYDRO-GLIDE INSERTION STYLET)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12862762
Report Number3006260740-2021-04987
Device Sequence Number17231505
Product Code LJS
UDI-Device Identifier00801741027864
UDI-Public(01)00801741027864
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274355
Device Lot NumberREFS0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexFemale